Q. Should I take BP medicine lifelong?

Answered by
Dr. Manish N Garg
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 06, 2016 and last reviewed on: Jul 31, 2020

Hi doctor,

I am a 35 year old male. I have recently been undergoing a lot of stress in my life in spite of following a healthy lifestyle. Sometimes, I do not even sleep for eight days continuously. A few months back, I have been diagnosed with hypertension and my BP was 160/110 mmHg. My doctor prescribed me Ciplar LA and sleeping pills for 28 days. Then, my BP reduced to 120/80 mmHg. For the past two weeks, there was a fluctuation in my BP level, that is, it increases in the morning and decreases in the evening. Currently, I am taking Zolfresh 5 mg and Nexito 5 mg daily, but still cannot sleep. If I have hypertension, should I have to take BP medication for the whole life? Will it affect my sexual life? After marriage, should I tell my partner that I am taking medicine for hypertension?

#

Hi,

Welcome to icliniq.com.

  • Stress is the main reason for your hypertension and lack of sleep. This can be treated by taking BP (blood pressure) medicines.
  • Start doing some regular exercises as it helps in reducing the stress and BP as well.
  • There are no effects on your sexual desires with the BP medications, if taken for a short period of time.
  • May I know the reason for your stress? Also, what is your profession?

Treatment plan:

Continue medications and exercise

Regarding follow up:

Revert back with the answers to the above questions to a cardiologist online.---> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Thank you doctor,

I am working in an IT company. The reason for my stress is that I am getting divorced after six days of marriage. The bride's family has hidden the truth of her genetic disorder, essential tremor. Currently, I am taking Zolfresh and Nexito. Can you suggest some medicine?

#

Hi,

Welcome back to icliniq.com.

As you are suffering from emotional turmoil. Please consult your psychiatrist for physical evaluation and follow his advice.

For further doubts consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Penis enlargement exercises led to swollen veins on my shaft. Please guide me.

Query: Hello doctor, I am a healthy 33 year old male. I have sex regularly and masturbate regularly. Over the years, I dabbled in penis enlargement exercises. I quit doing them a while back because I felt it was causing a damage to the penis. Recently, I used a cock ring, but for not more than ten minute...  Read Full »

My cervix length is small. Can I do some exercise to get normal delivery?

Query: Hello doctor, I am 23-week pregnant with DCDA twin. My CL at week 19 was 28 mm and I was asked to take bed rest. Can I do any exercise because I prefer natural delivery? Currently, I am taking Progesterone tablets vaginally and also weekly Progesterone injection.  Read Full »

Hypertension and Skipping Anti-Hypertensive Pills - A Small Step Towards a Big Mistake

Article Overview: This article tells about the misconceptions prevalent among people against having anti-hypertensive pills.  Read Article


Dr. Saumya Mittal
Cardiologist

Blood Pressure and Symptoms - A Gist : Blood pressure is basically the pressure faced by the walls of the blood vessels when the blood is ejected from the heart with a level of force. Under normal circumstances this force is essential for the blood to circulate well in the body. Raised blood pressur...  Read Article

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
Does CD marker help in identification of blood cancer?
Hi doctor, I am a 25-year-old male suffering from joint pain and pain in the knees. I also have nausea, vomiting, gynec...  Read more»
I suddenly got fainted and woked up with bruising in eyes. Why?
Hi doctor,I am 28 years old with normal weight and following a vegetarian diet. Last month, I fainted at home and my fri...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.